Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 20, 2012, 4:59 PM EDT for Jasper County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 20, 2012, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WWUS82 KCHS 202059
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI JUL 20 2012
GAZ101-SCZ042-047-051-202130-
COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND JASPER-
459 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...STILLWELL...COOSAWHATCHIE...GARNETT...GILLISONVILLE...
GRAHAMVILLE...GRAYS...OLD HOUSE...PINELAND...RIDGELAND...
ROBERTVILLE...SWITZERLAND...TARBORO AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 8106 3247 8082 3236 8128 3240 8132
3253 8137
TIME...MOT...LOC 2059Z 240DEG 27KT 3248 8124
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:52 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 20, 3:52 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT FRI JUL 20 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS FLORIDA...WHILE A WEAK TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH TONIGHT. SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL PUSH BACK INTO THE REGION OVER THE WEEKEND. MEANWHILE...A COLD FRONT WILL STALL ACROSS THE SOUTHERN APPALACHIANS AND DISSIPATE INTO EARLY NEXT WEEK. THE INLAND TROUGH OF LOW PRESSURE IS EXPECTED TO RETURN EARLY NEXT WEEK AND PERSIST THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTH OF THE ALTAMAHA RIVER IN SOUTHEAST GEORGIA BY MID AFTERNOON...WHILE CONVECTION HAS BEEN SLOW TO INITIATE ALONG THE SEABREEZE ACROSS SOUTH CAROLINA COUNTIES. WILL MAINTAIN 30 TO 40 PERCENT SHOWER/THUNDERSTORM CHANCES ALONG AND INLAND OF THE SEABREEZE THROUGH THE EARLY EVENING HOURS TO ACCOUNT FOR TYPICAL DIURNAL SUMMERTIME CONVECTION. AREAS SOUTH OF INTERSTATE 16 ARE EXPECTED TO SEE THE BEST CONVECTIVE COVERAGE...AS LATEST MESOANALYSIS INDICATES BEST INSTABILITY PARAMETERS ARE FOUND TO THE SOUTH. ANY ISOLATED TO SCATTERED THUNDERSTORMS WILL GENERALLY BE PULSE IN NATURE GIVEN CLIMATOLOGICALLY WEAK SHEAR. ISOLATED WET MICROBURSTS ARE POSSIBLE...MAINLY WHERE STORMS COULD BECOME ENHANCED BY BOUNDARY INTERACTIONS. HOWEVER...THE RISK OF SEVERE WEATHER IS TOO LOW TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK. SLOW STORM MOTION AND HIGH PWAT VALUES SUGGEST LOCALLY HEAVY DOWNPOURS ARE AGAIN POSSIBLE. THE SURFACE PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH TONIGHT...WITH A WEAK PIEDMONT TROUGH LINGERING TO THE WEST/NORTHWEST AND THE AXIS OF ATLANTIC HIGH PRESSURE SITUATED TO THE SOUTH/SOUTHEAST. THE UPPER LEVEL TROUGH WILL SHARPEN SLIGHTLY...AS SHORTWAVE ENERGY TRACKS EAST/NORTHEAST WITHIN ITS BASE. THERE IS SOME UNCERTAINTY REGARDING PRECIPITATION POTENTIAL OVERNIGHT...CONSIDERING SOME NUMERICAL MODEL SOLUTIONS SUGGEST ISOLATED SHOWERS/THUNDERSTORMS COULD LINGER/DEVELOP ACROSS MAINLY FAR INLAND AND NORTHERN AREAS. ANY NIGHTTIME CONVECTION COULD BE THE RESULT OF PERSISTENT BOUNDARY INTERACTIONS AND/OR INFLUENCES FROM AN UPSTREAM CONVECTIVE COMPLEX DRIVEN BY THE SHORTWAVE ENERGY. HOWEVER...PREFER TO INDICATE DECREASING PRECIPITATION CHANCES WITH ONLY SLIGHT CHANCE POPS BY AROUND MIDNIGHT FOR THE NORTHERN HALF OF THE FORECAST AREA...AS TYPICAL NOCTURNAL COOLING/DESTABILIZATION SHOULD SUPPORT A GENERAL DIMINISHING TREND IN CONVECTIVE COVERAGE. TEMPERATURES OVERNIGHT WILL ONLY FALL IN TO THE 70S...AS WINDS WILL NOT DECOUPLE WITHIN A TIGHTENED PRESSURE GRADIENT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...THE LATEST MODEL RUNS GENERALLY AGREE THAT THE WEAK UPPER TROUGH WILL CONTINUE TO DISSIPATE THROUGHOUT THE DAY AS TWO LARGE ANTICYCLONES BUILD ACROSS THE AREA. THE SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL STRENGTHEN AND PUSH WESTWARD ALONG THE EAST COAST...LIKELY HINDERING CONVECTION POTENTIAL AND COVERAGE. WITH RETREATING DEEPER MOISTURE AND LACK OF INSTABILITY ACROSS COASTAL AREAS...HAVE CONTINUED THE FORECAST TREND OF LOWER POPS ACROSS COASTAL AREAS AND SLIGHTLY HIGHER POPS INLAND. INSTABILITY PARAMETERS APPEAR WEAK TO MARGINAL AS MODELS INDICATE LAPSE RATES AROUND 5 C/KM AND SHOWALTERS GENERALLY POSITIVE. HOWEVER...CAN NOT RULE OUT THE POSSIBILITY OF AN ISOLATED SEVERE STORM AS THE MODEL SOUNDINGS STILL SHOW A FAIRLY IMPRESSIVE MID-LEVEL WIND FIELD OF 30 KNOTS NEAR 700 MB. STILL...THE COVERAGE AND LIKELIHOOD OF STRONG TO SEVERE STORMS REMAINS LOW ENOUGH TO EXCLUDE ANY MENTION FROM THE HWO FOR NOW. CONVECTION COULD LINGER A FEW HOURS AFTER SUNSET...BUT EXPECT DIMINISHING CONDITION THEREAFTER DUE TO LOSS OF DAYTIME HEATING AND LACK OF INSTABILITY. HIGH TEMPERATURES WILL CLIMB INTO THE LOW 90S AWAY FROM THE COAST WITH UPPER 80S ALONG THE BEACHES. LOW TEMPERATURES WILL ALSO REMAIN NEAR SEASONAL NORMALS WITH TEMPERATURES DIPPING INTO THE LOW TO MID 70S. SUNDAY AND MONDAY...THE UPPER LEVEL RIDGE AND ITS ASSOCIATED SUBTROPICAL HIGH PRESSURE WILL CONTINUE TO BUILD WESTERLY OVER THE AREA. CONVECTION POTENTIAL WILL LIKELY REMAIN ISOLATED TO SCATTERED AT BEST WITH INSTABILITY PARAMETERS REMAINING LESS THAN IMPRESSIVE. THEREFORE...HAVE CAPPED POPS AROUND 30 PERCENT FOR BOTH AFTERNOONS. TEMPERATURES WILL BE TYPICAL OF SUMMER WITH HIGHS IN THE LOW 90S AWAY FROM THE COAST AND LOW TEMPERATURES IN THE LOW TO MID 70S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MODEL AGREEMENT IN THE LONG TERM PERIOD IS PRETTY GOOD THROUGH LATE WEEK. OVERALL THE LARGE SCALE PATTERN WILL NOT UNDERGO ANY SIGNIFICANT CHANGES AS THE LARGE AND SPRAWLING UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WEATHER FEATURE. AT THE SURFACE...THE INLAND TROF IS PROGGED TO REDEVELOP AND EXTEND FURTHER SOUTHWARD FROM ITS MONDAY POSITION. IN GENERAL THIS WILL LEAVE THE FORECAST AREA WITH A FORECAST VERY TYPICAL OF SUMMERTIME CONDITIONS. EXPECT ISOLATED TO SCATTERED COVERAGE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR AN ISOLATED STRONG TO SEVERE STORM. MODELS INDICATE THE POSSIBILITY OF SURFACE WINDS TAKING ON A MORE WESTERLY COMPONENT DEPENDING ON THE EXACT LOCATION OF THE SURFACE TROF...WHICH MAY RESULT IN SOME WARMER TEMPS BY MID WEEK. GUIDANCE FAVORS MORE MID 90S THROUGH THE PERIOD WITH LOWS IN THE MID TO UPPER 70S. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR WEATHER WILL GENERALLY PREVAIL AT BOTH TERMINALS THROUGH THE TAF PERIOD. CONVECTIVE COVERAGE WILL GRADUALLY INCREASE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. PREFER TO MAINTAIN JUST VCTS THROUGH SUNSET AT BOTH KCHS AND KSAV UNTIL COVERAGE TRENDS BECOME MORE EVIDENT. BRIEF MVFR OR LOWER CONDITIONS AND GUSTY WINDS ARE POSSIBLE WITHIN ANY THUNDERSTORMS. OUTSIDE OF CONVECTION...A FAIRLY TIGHT PRESSURE GRADIENT AND SUFFICIENT BOUNDARY LAYER MIXING WILL ALLOW FOR GUSTY WINDS DURING THE DAYTIME HOURS. AS DIURNAL HEATING AND MIXING SUBSIDE AROUND SUNSET...EXPECT BOTH THUNDERSTORM ACTIVITY TO DIMINISH/PUSH INLAND AND GUSTS TO DECREASE IN FREQUENCY. THE AFOREMENTIONED TIGHT PRESSURE GRADIENT WILL KEEP WINDS FROM COMPLETELY DECOUPLING OVERNIGHT. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL PRIMARILY BE VFR...WITH BRIEF INTERMITTENT REDUCTIONS TO CEILINGS AND VISIBILITIES POSSIBLE WITHIN THUNDERSTORMS. && .MARINE... WILL MAINTAIN A MARGINAL SMALL CRAFT ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH THE EVENING...WHILE CONTINUING TO MONITOR INFLUENCES FROM AN ENHANCED PRESSURE GRADIENT BETWEEN AN INLAND SURFACE TROUGH AND ATLANTIC HIGH PRESSURE TO THE SOUTH/SOUTHEAST. THE TIGHTENED GRADIENT ACROSS THE NORTHERN WATERS IS LIKELY SUPPORTING FREQUENT GUSTS ABOVE 20 KT CLOSE TO THE 20 NM MARK. HOWEVER...THE ADVISORY MAY BE ABLE TO COME DOWN EARLY...ESPECIALLY AS THE GRADIENT WEAKENS TOWARD THE NIGHTTIME HOURS. SOUTHWEST WINDS OF 15 TO 20 KT ACROSS THE MAJORITY OF THE MARINE ZONES WILL DIMINISH TO 15 KT OR LESS BY MIDNIGHT. SEAS WILL ALSO SUBSIDE BELOW 5 FT BY DAYBREAK SATURDAY. SATURDAY THROUGH TUESDAY...THE SUBTROPICAL HIGH PRESSURE WILL CONTINUE TO BUILD WEST ACROSS THE COASTAL WATERS THROUGH MONDAY. THIS WILL ALLOW THE PRESSURE GRADIENT TO RELAX SLIGHTLY WHILE A SOUTH TO SOUTHWEST FLOW PERSISTS. GENERALLY...SOUTH TO SOUTHWEST WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH SEAS GENERALLY NO HIGHER THAN 4 FEET. THIS MORE TRANQUIL PATTERN WILL PERSIST THROUGH MONDAY BEFORE THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN BETWEEN A REDEVELOPING INLAND TROF AND OFFSHORE HIGH PRESSURE. RIP CURRENTS...THE BEACHES WILL STILL EXPERIENCE ABOUT A 2 FT SWELL EVERY 10 SECONDS ON SATURDAY. THIS SWELL...WHEN COMBINED WITH ASTRONOMICAL INFLUENCES FROM THE RECENT NEW MOON AND PERSISTENT SOUTHWEST FLOW...WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS ACROSS CHARLESTON BEACHES. HOWEVER...A SLIGHTLY WEAKER PRESSURE GRADIENT ELSEWHERE WILL RESULT IN A LOW RISK FOR BEACHES SOUTH OF CHARLESTON COUNTY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ350. && SYNOPSIS...79/JHP NEAR TERM...79 SHORT TERM...JHP LONG TERM...BSH AVIATION...79/JHP MARINE...79/JHP
Hazardous weather outlook, Jul 20, 4:11 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 411 AM EDT FRI JUL 20 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-210815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 411 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-210815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 411 AM EDT FRI JUL 20 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 3:48 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI JUL 20 2012
GAZ101-116>119-138>141-202045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-
348 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...CHATHAM AND MCINTOSH COUNTIES THROUGH 445 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF DANIEL TO BLACKBEARD ISLAND...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...BLOOMINGDALE...FORT MCALLISTER...FORT
PULASKI NATIONAL MONUMENT...GARDEN CITY...HALFMOON LANDING...HARRIS
NECK...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...
KELLER...MONTGOMERY...OSSABAW SOUND...POOLER...PORT WENTWORTH...
RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH
HISTORIC DISTRICT...SKIDAWAY ISLAND...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW ISLAND...
WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR
FOREST...MIDWAY AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3203 8159 3220 8112 3216 8113 3211 8111
3209 8106 3210 8100 3204 8092 3202 8083
3197 8085 3183 8103 3176 8107 3172 8113
3163 8112 3146 8121
TIME...MOT...LOC 1949Z 247DEG 26KT 3199 8144 3150 8111Special weather statement, Jul 20, 4:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT FRI JUL 20 2012
GAZ100-101-116-202100-
BULLOCH-EFFINGHAM-INLAND BRYAN-
430 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR STILSON...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BROOKLET...CLYO...EBENEZER...EDEN...EGYPT...
ELLABELL...GUYTON...KILDARE...LEEFIELD...MARLOW...PINEORA...RINCON...
SHAWNEE...SPRINGFIELD...STILLWELL AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3233 8175 3259 8139 3250 8124 3229 8113
3211 8150
TIME...MOT...LOC 2030Z 230DEG 22KT 3230 8153Special weather statement, Jul 20, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI JUL 20 2012
GAZ101-SCZ042-047-051-202130-
COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND JASPER-
459 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...STILLWELL...COOSAWHATCHIE...GARNETT...GILLISONVILLE...
GRAHAMVILLE...GRAYS...OLD HOUSE...PINELAND...RIDGELAND...
ROBERTVILLE...SWITZERLAND...TARBORO AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 8106 3247 8082 3236 8128 3240 8132
3253 8137
TIME...MOT...LOC 2059Z 240DEG 27KT 3248 8124The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:22 AM EDT | Small Craft Advisory | CHS | 19 hr | |
| Jul 20, 3:48 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 57 min |
| Jul 20, 4:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jul 20, 4:30 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
| Jul 20, 5:53 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 20, 5:46 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Jul 20, 6:04 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.